This is really a medication management question and beyond the scope of this website. Medications must be tailored to the individual patient and carefully adjusted depending on the response. In general I avoid giving medications such as Xanax on a long term basis due to high addiction potential. Of the blood pressure lowering drugs you are taking (Lopressor, zestril, Norvasc) Lopressor and Zestril have both been shown to have a strong mortality benefit whereas Norvasc is weaker.
Really the #1 thing you can do to help even beyond any medication you can take is to stop smoking. You have to make the decision to quit and then do it. The Wellbutrin may actually help with the withdrawal symptoms so don't delay - Quit today!
Carefully watching your sugars and working on getting the weight off will also help tremendously.
there are alot of us with our own drug store! sometimes i wonder how i keep them straight...i take liportor 20mg, norvasc 10mg, premerin 1.25 (you don't have to worry about that one) imdur (nitrate) 60mg. 2x, toperal xl 50 mg. clonopin 3x .05 mgs. the purple pill for heart burn (caused from the norvasc)10 mg. and yes asprin 3.25 three times a week. gee i think i got it all.
so i know how you feel i hate taken them all! but i need them and they are now working for me...i also carry nitro spray if needed, i have cornary artery spasms diagnoised jan 10, and a slight blockage in the same artery as the artery that spasms.
ps. i go friday for my cholesterol check mine is 288 and my good cholesterol is 145, but my heart dr. said that even if lower i will be on the liportor forever.....which is i hope a long time iam 42 year old female. i'm at a good weight and i have changed my diet alot! excersise is still a problem, i just feel to tired to do this when i work all day. but i know i have to make the change.
good luck to you
Yup, alot of us are walking pharmacies. I had been on 12 different things around the clock at one time and felt so drugged that I just couldn't take them all anymore. I kept telling my doctors I couldn't tolerate them but was told I needed them all. So I looked at them and decided which ones I thought were helping me the most and got rid of the rest. I was told I'd end up in the hospital and have siezures...none of which happened. I don't advise you do that, but just know you're not alone. Presently I take neurontin 800 mg. 4X a day, ultram 4x a day, elmiron 3x a day, remeron 45 mg. bedtime, viox 25 mg morning, cardizem cd 120 mg once a day, immiprimine 25 mg bedtime. I feel that I'm on a good combination of meds to manage my medical condition yet not be too drugged. Hopefully my liver is surviving all this. I really need to have my stomache looked at, I was on prilosec for awhile because of side effects of all my pills and it made me so mad that I had a new problem caused by pills for my other problems. I have hearburn and stomache pain all the time but try to just ignore it. The prilosec had side effects and it just made me so mad to have side effects from the treatment for the side effects of my meds...ugh!
Ted, you are really going to hate my advice, but here goes... Drop the cigs, the rest will take care of itself. I was in the very same boat as you, the weight, diabetes, mirror image. Things changed quickly when I finally quit smoking. You smoke so little is really a small leap from one world to the other, but it sounds as if you have worked so hard and done so much, this last thing, quitting smoking, is going to work for you. At least, it did for me. The drug strengthes diminished, things got easier. I suggest as a way of quitting, you don't quit... simply extend the time after the urge hits before you light up. Thats what I did until I recognized that I didn't 'need' them anymore. Good luck to you... reading your post was like reading a bio of me!
Thanks alot folks...it's good to know I am not alone...I think it is anyway.
Itsa....Is it the Norvasc that is causing the heartburn? God, I have been having heartburn and indigestion constantly for over a year and a half now!! I never put it with my meds..thought it was just eating too fast or ...hell I have NO IDEA what it could be. Now you bring up the Norvasc thing and its got me wondering...Do you have any confirmation from a Doc that Norvasc is the cause of it?
I just got my latest numbers yesterday (I go every 3 months)...Overall Cholesterol was 178, good cholesterol was 32 (up from 29 3 months ago) BUT my triglycerides (? spelling?) were up again at 385...& I guess they can't do a bad cholesteral if the Tri's are that high so I don't know what the bad one is, but last time it was very low (88). I think they were high this time 'cause of the Holidays & our Patriots winning the Super Bowl (ALOT of Sunday parties in January) My A1bc (?..3-month sugars) were 7.2....close to the bubble ( supposed to be less than 7). My doc said to exercise 5 times a week now as I have stagnated at this weight for about two months now. He also said if I quit the butts and drop another 20-25 lbs I can PROBABLY go off most of my meds. Damn...I've ALREADY dropped that much !
Nobody answered my second set of questions...does anyone know how long stents are supposed to last in there? I forgot to ask my Doc yesterday...duh!!
By the way...since you are all so kind as to answer my questions, here is my e-mail address and I'd love to hear from you...itsa48, that means you, too :-)
Oh yeah itsa...I was having the spasms too & thats why my heart Doc put me on the Norvasc to begin with...they are now few and far between, but as that was the same feeling when I went to the ER 2 yrs ago, when it does happen it scares the sh*t out of me...ya know...is it blocking up again? Is it angina?
Fly...thank you for your encouragement. I WILL do that method that worked for you...again thanks alot.
Man what a dummy...I forgot the e-mail...***@****